Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Pain in urethra - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Liver and Gall Bladder
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2407 Questions
User :   I have almost continual pain in this area for the last 3 months
Doctor :   Hi
Doctor :   May I know where exactly do you have pain ?
User :   hello hope you can help - the pain is at the tip of my penis -the corpus spongiosum
Doctor :   Ok
Doctor :   May I know since when you are having this pain ?
Doctor :   Do you have nay fever ?
User :   it is almost continual for the last 3 months
Doctor :   Ok.
User :   i do not have hay fever
Doctor :   May I ask you a few more questions to help you better ?
User :   ask away
Doctor :   May I know your age please ?
User :   62 years old - 245 pounds - 5'11''
Doctor :   Ok.
Doctor :   May I know if your Prostatic gland has been recently checked and if it is fine ?
User :   i have had it checked - also a bladder scope - cat scan - all are okay - no cancer - prostate is enlarged
Doctor :   Ok, That is very encouraging, Slight hypertrophy is common at your age .
Doctor :   Are you sexually active ?
User :   not since the pain started 3 months ago - erection causes pain
Doctor :   Ok.
Doctor :   May I know if you have any sort of this complaint previously ? at any point of time ?
User :   not located in or as part of my penis
Doctor :   Ok.
Doctor :   Ok, Now let me summarise your problem : Doctor :   1. Painful erection since 3 months .
Doctor :   2. Continual pain in the Penis since 3 months
Doctor :   There is no fever, sores, blisters, no prostate problem as per you .
Doctor :   Is this fine ?
User :   that is accurate - i have seen a urologist who said it was okay - to come back in a year from now - no help for my pain
Doctor :   Okay
Doctor :   Dont worry
Doctor :   I shall try to help you out.
Did you have any medication that can affect sometimes and cause Priapism ?
Doctor :   Do you remember any trauma or fall or perineal injury ?
User :   I have had falls / slips to the ground - don't know what perineal means nor Priapism.
Doctor :   Priapism is painful erection
Doctor :   And perineal is lower pelvic or area between two groins where the genitals are located .
Doctor :   Ok.
Doctor :   Possible causes for Pain & Painful erection ( Priapism ) are : Doctor :   1. Arterial occlusion due to injury or violent sexual act or fall
Doctor :   2. Venous occlusion due to the sam ereasons
Doctor :   3. Any injection in to Penis for any treatment
Doctor :   4. Injury to perineal region
Doctor :   5. Many medications like anti-depressants , etc
Doctor :   can all cause this problem.
Doctor :   I feel as per your history , a fall can cause this.
Doctor :   We need to do a small investigation for this
Doctor :   Hope you have followed ?
Doctor :   1.In veno-occlusive/arterio-occlusive priapism, angiography may be used to help locate blocked veins. Angiography uses a special dye injected into the bloodstream to enable the physician to see blockages on x-ray. 2.Doppler sonogram (i.e., digital images of ultrasound echos that detect poor blood flow) may be used to diagnose high- or low-flow priapism.
User :   still here - i do also take medicine for my heart.
Doctor :   Ok.
Doctor :   May I know the medication ?
Please get these two investigations done and if not treated early , if not the prognosis is good for priapism when the condition is resolved quickly. When treatment is delayed, penile scarring and permanent impotence can result.
User :   Metoprolol - Lipitor - Plavix
Doctor :   These medication s do not have any side effect on the penis or priapism .
Doctor :   So please do not worry about medication , but get the tests that i have davised.
Doctor :   there can be an arterial or venous occlusion
User :   What type of doctor should i go to??????????
Doctor :   He should be a vascular surgeon
User :   Okay -will do - Thanks
Doctor :   Thank you for consulting me
Doctor :   Take care
Doctor :   Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor